I take Midodrine 4x daily.
I have Neurocardiogenic Syncope.
I have mild autonomic dysfunction (Hyperadrenergic Sensitivity/Inappropriate Sinus Tachycardia) associated with my CPVT (Catecholaminergic Polymorphic Ventricular Tachycardia).
I can't take Midodrine or Florinef due to my arrhythmia, but my symptoms are somewhat well controlled with Sectral.
My dysautonomia is diagnosed as vasovagal syndrome (aka neurocardiogenic syncope). When on the tilt table it took <11 minutes for me to pass out and my heart rate plummeted to 11 beats/min. This was in 1993 or 4. The doctor prescribed a small dose of Norpace aka dysopyramide to regulate my heart rhythm and prevent the bradycardia. This succeeded in preventing fainting spells. Thank goodness, because their next step was going to be a pacemaker (at 19 this sounded like a death sentence).
After about a year, I stopped taking the Norpace. There was a lot of talk about the dangers associated with the drug, and since I was told that the syncope was benign (as long as I didn't smack my head on the way down) I thought that the tradeoff might be too much.
Later in life I was diagnosed with PVC's and SVT. I was given a small dose of Prozac and Metoprolol to depress the sensations and it seems to work. Unfortunately, the beta blocker lowers my BP and Heart Rate and therefore make me more prone to fainting then I have been for years.
All in all my situation has improved as the years have progressed. I was able to carry and have children naturally and I usually faint due to stress, trauma or after the adrenaline rush of some sort of "event" like one that would require me to carry out first aid, etc. When my kids get hurt I take very good care of them...then I pass out :-).
Have a good day all..
I've tried many different medication cocktails over the years. My current treatment includes: Toprol XL, Theophylline, Ritalin, Prozac, and supplemental oxygen.
This treatment has reduced my fainting episodes from about 4x per week, to more like 2x per month. I still have some symptoms in between times, but with the fainting under better control my life is feeling much more predictable.
How do you deal with the falloff effect of the Midodrine?